Alert archive / New York / Wind Advisories in 2010

Wind Advisory 11, NWS New York, NY

October 1, 20107 counties in New York; 4 counties in Connecticut

NWS New York, NY issued this wind advisory at Oct 1, 2010, 4:26 AM EDT for 7 counties in New York; 4 counties in Connecticut. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2010, 4:26 AM EDT (08:26 UTC)
Expired
Oct 1, 2010, 12:00 PM EDT
In force
8 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bronx County, NY, Kings County, NY, New York County, NY, Putnam County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 50 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 423 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
423 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

955 
WWUS71 KOKX 010826
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
426 AM EDT FRI OCT 1 2010

...GUSTY WINDS THROUGH THIS MORNING...

.LOW PRESSURE MOVING THROUGH THE REGION WILL PRODUCE STRONG WINDS
ACROSS THE REGION THROUGH THIS MORNING. WINDS WILL DIMINISH FAIRLY
QUICKLY FROM WEST TO EAST WITH THE PASSAGE OF THE FRONT AFTER
DAYBREAK. 

CTZ007-008-011-012-NYZ079-081-011400-
/O.CAN.KOKX.HW.W.0003.000000T0000Z-101001T1400Z/
/O.NEW.KOKX.WI.Y.0011.101001T0826Z-101001T1400Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
426 AM EDT FRI OCT 1 2010

...WIND ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SUSTAINED SOUTHERLY OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO 50
MPH WILL CONTINUE THROUGH THE LATE MORNING HOURS. WIND GUSTS WILL
BE CAPABLE OF DOWNING TREES DUE TO MOIST SOILS FROM HEAVY
RAINFALL. THE WINDS WILL DIMINISH FROM WEST TO EAST LATER THIS
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CTZ005-006-009-010-NYZ068-070>078-080-011200-
/O.CAN.KOKX.HW.W.0003.000000T0000Z-101001T1000Z/
/O.NEW.KOKX.WI.Y.0011.101001T0826Z-101001T1200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-PUTNAM-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
426 AM EDT FRI OCT 1 2010

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SUSTAINED SOUTHERLY OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO 50
MPH WILL CONTINUE THROUGH DAYBREAK. WIND GUSTS WILL BE CAPABLE OF
DOWNING TREES DUE TO MOIST SOILS FROM HEAVY RAINFALL. THE WINDS
WILL DIMINISH FROM WEST TO EAST AFTER DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NJZ002>006-011-NYZ067-069-010930-
/O.CAN.KOKX.WI.Y.0010.000000T0000Z-101001T1000Z/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
ROCKLAND-
426 AM EDT FRI OCT 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE FALLEN BELOW 50 MPH. THEREFORE...THE WIND ADVISORY
IS CANCELLED. 

$$

MPS
1 follow-up statement
022 
WWUS71 KOKX 011159
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
759 AM EDT FRI OCT 1 2010

...GUSTY WINDS THROUGH THIS MORNING...

.LOW PRESSURE MOVING THROUGH THE REGION WILL PRODUCE STRONG WINDS
ACROSS THE REGION THROUGH THIS MORNING. WINDS WILL DIMINISH
FAIRLY QUICKLY FROM WEST TO EAST WITH THE PASSAGE OF A COLD FRONT
THIS MORNING.

CTZ005-009-NYZ068-070>077-011300-
/O.CAN.KOKX.WI.Y.0011.000000T0000Z-101001T1200Z/
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-PUTNAM-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
759 AM EDT FRI OCT 1 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

$$

CTZ007-008-011-012-NYZ079-081-011600-
/O.EXT.KOKX.WI.Y.0011.000000T0000Z-101001T1600Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
759 AM EDT FRI OCT 1 2010

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO
50 MPH WILL CONTINUE THIS MORNING...WITH THE GREATEST POTENTIAL
FOR HIGHER WINDS IN HEAVIER DOWNPOURS. THESE WINDS WILL BE
CAPABLE OF DOWNING TREES AND POWER LINES. WINDS WILL DIMINISH FROM
WEST TO EAST BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CTZ006-010-NYZ078-080-011400-
/O.EXT.KOKX.WI.Y.0011.000000T0000Z-101001T1400Z/
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-
759 AM EDT FRI OCT 1 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO
50 MPH WILL CONTINUE THROUGH ABOUT 10 AM...WITH THE GREATEST
POTENTIAL FOR HIGHER WINDS IN HEAVIER DOWNPOURS. THESE WINDS
WILL BE CAPABLE OF DOWNING TREES AND POWER LINES. WINDS WILL
DIMINISH FROM WEST TO EAST BY LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH...
OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 1, 2:23 AM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Oct 1, 2:23 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
223 AM EDT FRI OCT 1 2010

.SYNOPSIS...
LOW PRESSURE WILL TRACK NORTHWARD FROM THE CAROLINA COAST
TONIGHT AND PASS OVER THE FORECAST AREA THIS MORNING. THE LOW WILL
MOVE INTO THE GULF OF MAINE LATER THIS EVENING. CANADIAN HIGH
PRESSURE BUILDS IN DURING THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WILL CANCEL THE HIGH WIND WARNING FOR AREAS WEST OF THE HUDSON
RIVER AS GUSTS SHOULD ONLY AVERAGE 40 TO 50 MPH AND REMAIN BELOW
HIGH WIND WARNING CRITERIA OF 60+ MPH GUSTS. WITH LOW PRES NOW OFF
THE DELMARVA COAST...AXIS OF STRONGEST WINDS WILL OCCUR MAINLY
ACROSS EASTERN ZONES...AND WILL INCLUDE NYC IN THAT THREAT THROUGH
DAYBREAK. WINDS DIMINISH FAIRLY QUICKLY FROM WEST TO EAST
THEREAFTER.

THE BULK OF THE RAIN REMAINS ACROSS FAR WESTERN ZONES AND WILL
SPREAD EAST OVER THE NEXT COUPLE OF HOURS. FLOOD WATCH WILL
REMAIN UP...WITH AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL POSSIBLE
TONIGHT. HIGHEST AMOUNTS ACROSS THE WESTERN ZONES. PLEASE REFER TO
THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

ADDITIONALLY...DEVELOPING STRONGER ONSHORE FLOW WILL RESULT IN
HIGH BREAKING WAVES ALONG THE ATLANTIC BEACHES TONIGHT...PRODUCING
BEACH EROSION AND OVER WASH...THE HIGH SURF ADVISORY IS CONTINUED
UNTIL FRIDAY MORNING AS A RESULT...BUT MAY NEED TO BE EXTENDED
THROUGH FRIDAY AFTERNOON.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
LOW PRESSURE APPROACHES FROM THE SOUTH...PASSING JUST SOUTHEAST OF
THE CWA. LOOKS LIKE GFS MAY BE TOO QUICK TO END PRECIP. RAIN STILL
LIKELY THROUGH THE MORNING HOURS OF FRIDAY...THEN TAPERING TO A
CHANCE OF SHOWERS IN THE AFTERNOON...EXCEPT FAR EASTERN ZONES WHERE
SHOWERS SHOULD REMAIN LIKELY.

THERE IS SOME UNCERTAINTY WITH THE TIMING OF THE END OF A HIGH WIND
THREAT...AS SOME MODELS SUGGEST IT MAY LAST THROUGH FRIDAY
MORNING...THIS WILL NEED TO BE REEVALUATED TONIGHT.

HIGH PRESSURE THEN BUILDS IN FRIDAY NIGHT INTO SATURDAY...DRYING US
OUT WITH SLIGHTLY COOLER THAN NORMAL TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BOTH ECMWF AND GFS CLOSE OFF AN H5 LOW SOUTHWEST OF THE REGION AND
DRIFT IT SLOWLY EASTWARD THROUGHOUT MOST OF NEXT WEEK. AT THE
SURFACE...HIGH PRESSURE SHOULD KEEP THINGS DRY ON SUNDAY. THEN...A
SERIES OF COASTAL LOWS ARE PROGGED TO DEVELOP AND TRACK GENERALLY
SOUTHEAST OF THE AREA. BUMPED UP POPS TO CHANCE RANGE ON MONDAY IN
DEFERENCE TO THE LATEST ECMWF RUN...WHICH TRACKS A COASTAL LOW AND
ASSOCIATED PRECIP CLOSER THAN PREVIOUS RUNS. GFS IS CONSIDERABLY
DRIER...ESPECIALLY EARLY IN THE EXTENDED PERIOD.

TEMPS AVERAGING SLIGHTLY BELOW NORMAL WITH CONSIDERABLE CLOUDS
AROUND TO KEEP HIGHS DOWN NEXT WEEK.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE FROM THE LOWER HUDSON VALLEY TO THE MID ATLANTIC
COAST WILL MOVE NORTHWARD TODAY WITH CEILINGS LOWERING TO IFR AND
VISIBILITIES TO MVFR TO IFR PERIODS OF HEAVY RAIN AND FOG. ONLY
ISOLATED THUNDER IS POSSIBLE FOR A FEW HOURS THROUGH 12Z. MAIN
CONCERN WILL BE GUSTY SOUTHERLY WINDS WITH LOW LEVEL WIND SHEAR.
AS THE LOW APPROACHES WINDS WILL DIMINISH AND THE WIND SHEAR
ENDS...EXACT TIMING OF THIS IS UNCERTAIN. WINDS THEN SHIFT TO THE
NORTHWEST TO NORTH...320 TO 360...AND BECOME GUSTY AS THE LOW
MOVES EAST AND NORTH OF THE TERMINALS LATE THIS MORNING INTO THIS
AFTERNOON. AGAIN...SOME UNCERTAINTY WITH TIMING DEPENDING ON LOW.
BY 00Z SIGNIFICANT IMPROVEMENT WITH VFR CEILINGS AND VISIBILITIES
AND WINDS DIMINISHING.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
FRI NIGHT THROUGH MON...VFR.
TUE...SUB-VFR POSSIBLE ESPECIALLY AT NIGHT.

&&

.MARINE...
OCCASIONAL GUSTS TO AROUND 50KT REMAIN POSSIBLE TONIGHT...BUT NOT
ENOUGH CONFIDENCE TO UPGRADE TO A STORM WARNING...SO WILL LEAVE GALE
WARNINGS AS THEY ARE. THEY MAY NEED TO BE EXTENDED LONGER IN TIME AS
THERE IS IS SOME UNCERTAINTY WITH THE DURATION OF THE STRONGEST
WINDS. SOME MODELS SUGGEST THE POTENTIAL OF GALES LASTING A FEW
HOURS LONGER THAN FORECAST.

SEAS WILL BUILD TO AROUND 15 FT ON THE OCEAN TONIGHT...AND WILL BE
ROUGH ON THE REST OF THE WATERS.

NW FLOW DEVELOPS OVER THE WEEKEND WITH SCA CONDITIONS LINGERING ON
THE OCEAN. A SERIES OF DISTURBANCES WILL LIKELY RESULT IN AN
EXTENDED PERIOD OF SCA CRITERIA SEAS ON ATLANTIC WATERS IN THE
SATURDAY NIGHT THROUGH TUESDAY TIME FRAME. IN ADDITION TO ROUGH
SEAS...WINDS MAY GUST TO SCA LEVELS SUNDAY AFTERNOON.

&&

.HYDROLOGY...
AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH
FRIDAY...WITH THE HEAVIEST RAINFALL FALLING THROUGH FRIDAY
MORNING. STORM TOTAL RAINFALL FORECAST RANGES MOSTLY 2 1/2 TO 4
1/2 INCHES...WITH THE POTENTIAL OF UP TO 6 INCHES FOR ISOLATED
LOCATIONS THAT RECEIVE CONVECTIVE DOWNPOURS. HIGHEST AMOUNTS
GENERALLY ACROSS THE WESTERN HALF OF THE TRI STATE AREA. IMPACTS
WOULD BE SHARP RISES OF SMALLER RIVERS AND STREAMS AND THE
POTENTIAL OF FLASH FLOODING IN URBAN AREAS.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF WILL LEAD TO BEACH EROSION AND WASH OVERS ALONG THE
OCEAN...ESPECIALLY NEAR THE TIMES OF HIGH TIDE TONIGHT.

GUIDANCE CONTINUES TO FALL SHORT OF MINOR FLOODING THRESHOLD ACROSS
ALL AREAS WITH THIS STORM...BUT BEARS WATCHING DUE TO THE ANOMALOUS
SOUTHERLY FLOW. THE MOST SUSCEPTIBLE AREA WILL BE THE SOUTH SHORE
AND EASTERN BAYS OF LI AND NYC. ALSO WAVE ACTION MAY EVEN CAUSE
SOME LOCALIZED MINOR ISSUES ALONG THE CONNECTICUT COASTLINE. THIS
WILL TO BE CLOSELY MONITORED OVERNIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ007-008-
     011-012.
     FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
     HIGH WIND WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR CTZ005-
     006-009-010.
NY...HIGH WIND WARNING UNTIL 10 AM EDT THIS MORNING FOR NYZ079-081.
     FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
     WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR NYZ067-069.
     HIGH WIND WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR NYZ068-
     070>078-080.
     HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ075>077-
     080-081.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
     WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR NJZ002>006-
     011.
MARINE...GALE WARNING UNTIL 10 AM EDT THIS MORNING FOR ANZ330-340-345-
     350.
     GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR ANZ335-338-
     353-355.

&&

SYNOPSIS...JC
NEAR TERM...MPS/KCS
SHORT TERM...JC
LONG TERM...MAS
AVIATION...
MARINE...JC/MAS
HYDROLOGY...JC/FIG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 1, 2:13 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
213 AM EDT FRI OCT 1 2010

NJZ002-NYZ067-011000-
WESTERN PASSAIC-ORANGE-
213 AM EDT FRI OCT 1 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ079-011000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
213 AM EDT FRI OCT 1 2010

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ003>006-011-NYZ069-011000-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-
213 AM EDT FRI OCT 1 2010

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NYZ068-070>074-078-011000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-PUTNAM-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-
213 AM EDT FRI OCT 1 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-011000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
213 AM EDT FRI OCT 1 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-011000-
SOUTHEASTERN SUFFOLK-
213 AM EDT FRI OCT 1 2010

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-011000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
213 AM EDT FRI OCT 1 2010

...GALE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-353-355-011000-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
213 AM EDT FRI OCT 1 2010

...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 30, 10:31 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1031 PM EDT THU SEP 30 2010

NJZ002-NYZ067-010330-
ORANGE-WESTERN PASSAIC-
1031 PM EDT THU SEP 30 2010

...HEAVY DOWNPOURS WILL IMPACT WESTERN ORANGE COUNTY...

AT 1028 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A LINE OF
HEAVY DOWNPOURS 6 MILES EAST OF HOPATCONG...MOVING NORTH AT 60 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS ACTIVITY. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES
AN HOUR...IS OCCURRING WITH THIS STORM. THIS WILL LIKELY CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LAT...LON 4150 7475 4151 7448 4160 7438 4164 7427
      4161 7424 4159 7414 4162 7413 4162 7410
      4159 7405 4159 7400 4100 7438 4101 7443
      4104 7444 4102 7449 4108 7451 4119 7438
      4135 7471 4143 7476

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 9:12 PM EDTSpecial Weather StatementOKXOrange93 min
Sep 30, 10:31 PM EDTSpecial Weather StatementOKXOrange59 min
Sep 30, 11:42 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Oct 1, 3:37 AM EDTAreal Flood AdvisoryOKXOrange, Rockland4 hr
Oct 1, 5:04 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond3 hr
Oct 1, 5:42 AM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond2 hr
Oct 1, 6:35 AM EDTFlash Flood WarningOKXPutnam, Westchester3 hr
Oct 1, 6:43 AM EDTAreal Flood AdvisoryOKXSuffolk3 hr
Oct 1, 7:24 AM EDTSmall Craft AdvisoryOKX4 days
Oct 1, 8:07 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens113 min
Oct 1, 8:10 AM EDTFlash Flood WarningOKXSuffolk88 min
Oct 1, 9:26 AM EDTSevere Thunderstorm WarningOKXSuffolk49 min
Oct 1, 9:53 AM EDTAreal Flood AdvisoryOKXSuffolk112 min
Oct 1, 10:12 AM EDTSpecial Marine WarningOKX63 min
Oct 1, 12:13 PM EDTFlood WatchOKXSuffolk86 min
Oct 1, 8:54 AM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Oct 1, 10:29 AM EDTSpecial Weather StatementOKX61 min
Oct 1, 11:08 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region52 min

Nearby

Wind Advisories in New York, 2010Wind Advisories in Connecticut, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.